Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Falling down, weakness in legs, fainting. Taking Metoprolol after cardiac bypass. Due to Metoprolol?

My husband had double cardiac bypass 3 weeks ago. He is now on Metoprolol 25mg and Simvastatin. He has been experiencing falling down in the middle of the night when he gets up to use the bathroom. Last night he fell down twice experiencing weakness in his legs and fainting . He also took a Viagra earlier in the evening. He is 70 years old. His BP after the first fall registered 93/47, after the second fall it was 101/61. He takes the Metoprolol in the morning and evening. If a medication is responsible, would it be the Metoprolol 25mg? Would the extended release be a better fit for him? Did the Viagra contribute to the situation?
Asked On : Sun, 7 Oct 2012
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
The dose of metoprolol is not high - up to 200 mg is common. It has several benefits - for pressure, for angina, for rhythm etc. It has to be continued for at least one year - often more.
Viagra could contribute - especially if taken with nitrates (GTN / Isosorbide etc). Take care / One has to avoid viagra, if he is taking nitrates. The combination could be dangerous
Postural hypotension is a common cause - slow rise or delayed rise of blood pressure on standing up. Normally, the pressure rises immediately on getting up to adjust for the posture. If not, blood flow to the brain is reduced and the fall happens. He should sit in the bed a few seconds, stand for a few seconds and then walk. Getting up and walking suddenly is a common cause for fall. Check his pressure - lying AND standing and/or sitting
God luck
Answered: Tue, 9 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor